MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex rx delivery system was to be used in the bile duct to treat stones during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent could not be deployed from the delivery system.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, " prior to deployment, completely retract guidewire into endoscope.Warning: for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.It was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "unlock the guidewire from the rx locking device.Advance the delivery system using the standard exchange method and insert the tapered tip into the scope.Slide the stent barb cover over the trailing barb, to assist with stent introduction into the scope.Once the trailing barb has been introduced into the scope, slide the stent barb cover back and out of the way." the physician did not follow the steps cited in the ifu.This event has been deemed an mdr-reportable event based on the investigation finding of a guide catheter break.Please see block h10 for the full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code (b)(6) captures the reportable investigation finding of a guide catheter break.Block h10: the advanix biliary stent and naviflex rx delivery system were received for analysis.Visual inspection revealed that the stent was undeployed and the guide catheter was detached.No other damages were noted with the stent or the delivery system.Product analysis confirmed the reported event of stent failure to deploy.The investigation concluded that this event could have happened because the guidewire was still inside the patient when the doctor tried to deploy it.The guide catheter was returned broken, potentially caused by an excess of force applied when trying to deploy the stent with the guidewire still in the patient.In addition, as the stent barb was not used in the procedure, it could have become lodged inside the scope, potentially getting stuck and resulting in more pressure being applied to the device during deployment.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "prior to deployment, completely retract guidewire into endoscope.Warning: for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." additionally, the barb flap cover was not used to insert the device through the biopsy cap.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "unlock the guidewire from the rx locking device.Advance the delivery system using the standard exchange method and insert the tapered tip into the scope.Slide the stent barb cover over the trailing barb to assist with stent introduction into the scope.Once the trailing barb has been introduced into the scope, slide the stent barb cover back and out of the way." thus, the user did not follow the manufacturer's instructions.Taking all available information into consideration, the overall root cause of the reported event is failure to follow instructions.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19068254
Report Number3005099803-2024-01515
Device Sequence Number14610311
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public08714729787433
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model NumberM00534340
Device Catalogue Number3434
Device Lot Number0032434897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown